Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 24, NWS Lake Charles, LA

May 3, 2007Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 3, 2007, 10:11 PM CDT for Saint Martin Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2007, 10:11 PM CDT (03:11 UTC)
Expired
May 3, 2007, 10:45 PM CDT
In force
34 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Saint Martin Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 9:44 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2007-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2608 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2007-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2608 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
2.4
Supercell composite
12.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 040313
SVRLCH
LAC099-040345-
/O.NEW.KLCH.SV.W.0024.070504T0311Z-070504T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1011 PM CDT THU MAY 3 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
   THIS INCLUDES THE CITIES OF...HENDERSON...BUTTE LA ROSE...

* UNTIL 1045 PM CDT

* AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HENDERSON...OR ABOUT 7 MILES NORTHEAST OF BREAUX BRIDGE...AND
  MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTH OF CATAHOULA BY 1025 PM CDT...
  BUTTE LA ROSE BY 1030 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR
SOUTH CENTRAL LOUISIANA.  REMEMBER...SEVERE THUNDERSTORMS CAN 
PRODUCE TORNADOES WITH LITTLE ADVANCED WARNING.  IF A TORNADO IS 
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3041 9189 3020 9194 3020 9156 3039 9166
      3039 9180 3041 9185

$$

KUYPER
2 follow-up statements
000 
WWUS54 KLCH 040340
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1039 PM CDT THU MAY 3 2007

LAC099-040345-
/O.CON.KLCH.SV.W.0024.000000T0000Z-070504T0345Z/
ST. MARTIN LA-
1039 PM CDT THU MAY 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHERN ST. MARTIN PARISH...

AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BUTTE LA ROSE TO BREAUX 
BRIDGE...MOVING EAST AT 20 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
  PARKS AND CATAHOULA BY 1045 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR
SOUTH CENTRAL LOUISIANA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT 
OR SMALL INTERIOR ROOM.

LAT...LON 3041 9189 3020 9194 3020 9156 3039 9166
      3039 9180 3041 9185

$$

SHAMBURGER
000 
WWUS54 KLCH 040348
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1048 PM CDT THU MAY 3 2007

LAC099-040358-
/O.EXP.KLCH.SV.W.0024.000000T0000Z-070504T0345Z/
ST. MARTIN LA-
1048 PM CDT THU MAY 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. MARTIN PARISH
EXPIRED AT 1045 PM CDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND NO 
LONGER APPEAR CAPABLE OF PRODUCING SEVERE WEATHER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR
SOUTH CENTRAL LOUISIANA.

LAT...LON 3041 9189 3020 9194 3020 9156 3039 9166
      3039 9180 3041 9185

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:46 PM CDT, 25 minutes earlier.

Area forecast discussion, May 3, 9:46 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
946 PM CDT THU MAY 3 2007

.SHORT TERM...
STORMS HAVE BEGUN TO STRENGTHEN AS THEY MOVE INTO SOUTH CENTRAL
LOUISIANA THIS EVENING NEW TOR WATCH FOR THIS AREA TILL 9 Z. OTHER
WATCHES TO BE DROP HERE SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  79  69  84  72 /  70  50  30  10
KBPT  78  68  84  72 /  80  50  20  10
KAEX  80  67  84  69 /  80  90  30  10
KLFT  83  69  84  71 /  80  60  40  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 10 PM THURSDAY FOR THE FOLLOWING ZONES:
     AVOYELLES...AND RAPIDES.

     TORNADO WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES:
     ALLEN...BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON
     DAVIS...AND VERNON.

TX...TORNADO WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

GM...TORNADO WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES: AND
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM.

&&

K. KUYPER
Hazardous weather outlook, May 3, 4:59 AM CDT, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
459 AM CDT THU MAY 3 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-041100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
459 AM CDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS THE
REGION. VERY GOOD MOISTURE AND AN UNSTABLE ATMOSPHERE WILL BE IN
PLACE AS THIS DISTURBANCE MOVES ACROSS. THEREFORE THERE IS THE
POSSIBILITY OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL...GUSTY
WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

RAINFALL AMOUNTS ON AVERAGE WILL RANGE FROM 1 TO 2 INCHES WITH
LOCALLY HIGHER AMOUNTS. SOME MINOR FLOODING OF STREETS AND LOW
LYING POOR DRAINAGE AREAS WILL BE POSSIBLE WHERE THE HIGHER
RAINFALL AMOUNTS OCCUR.

LATER THIS AFTERNOON AND EVENING...IF ENOUGH DAYTIME HEATING
OCCURS...AND COOLER TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER
LEVEL DISTURBANCE MOVE OVER-HEAD...THERE WILL BE A SLIGHT CHANCE
FOR SOME STRONG TO SEVERE THUNDERSTORMS PRODUCING GUSTY WINDS AND
HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HIGH PRESSURE WILL BUILD IN OVER THE WEEKEND WITH WARM
TEMPERATURES. BETTER MOISTURE VALUES AND DAYTIME HEATING WILL
COMBINE FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY
NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED DURING THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RUA

In the hours before

Local storm report, May 3, 5:49 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             COLMESNEIL              30.91N 94.42W
05/03/2007  E0.88 INCH       TYLER              TX   LAW ENFORCEMENT

&&

FNAVEJAR
Local storm report, May 3, 7:46 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
746 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             BALL                    31.42N 92.41W
05/03/2007  E0.75 INCH       RAPIDES            LA   TRAINED SPOTTER

            SKYWARN SPOTTER REPORTED PENNY SIZE HAIL IN BALL.

&&

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:08 PM CDTSevere Thunderstorm WarningLCHRapides37 min
May 3, 9:34 PM CDTSevere Thunderstorm WarningLCHSaint Landry41 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.